Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 106, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 4, 2002, 3:23 AM CDT for Texas County, Oklahoma. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2002, 3:23 AM CDT (08:23 UTC)
- Expired
- Jun 4, 2002, 3:50 AM CDT
- In force
- 27 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Texas County, OK
The radar
The Dodge City radar (KDDC), 139 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2163 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 2374 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
188 WUUS54 KAMA 040823 SVRAMA OKC139-040850- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 322 AM CDT TUE JUN 4 2002 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN TEXAS COUNTY IN THE OKLAHOMA PANHANDLE * UNTIL 350 AM CDT * AT 322 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES WEST OF TYRONE...OR ABOUT 12 MILES SOUTHWEST OF LIBERAL...MOVING NORTHEAST AT 30 MPH. * SOME LOCATIONS AFFECTED BY THE STORM INCLUDE... TYRONE QUARTER SIZE HAIL...60 MPH WINDS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. LAT...LON 3696 10127 3683 10111 3692 10097 3699 10110 SLATTERY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:01 PM CDT, 13 hours 22 minutes earlier.
Area forecast discussion, Jun 3, 2:01 PM CDT, 13 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 201 PM CDT MON JUN 3 2002 COLD FRONT STRETCHED FROM SOUTHEAST NEBRASKA TO WEST CENTRAL KANSAS BACK INTO EAST CENTRAL COLORADO. A SURFACE TROUGH IS FOUND FROM A LOW PRESSURE SYSTEM NEAR HYS SOUTHWEST THROUGH THE NORTHWEST PART OF OUR CWA AND INTO SOUTHEAST NEW MEXICO. SUBTROPICAL PLUME CONTINUES TO STREAM NORTHEAST FROM THE EASTERN PACIFIC AHEAD UPPER TROUGH OVER THE SOUTHERN GREAT BASIN. THUNDERSTORMS SHOULD DEVELOP AND MOVE OFF OF THE NEW MEXICO MOUNTAINS TOWARD THE PANHANDLES TONIGHT. ALSO...COULD NOT RULE OUT A FEW THUNDERSTORMS ASSOCIATED WITH THE SUBTROPICAL PLUME AS WELL. WE WILL GO WITH CHANCE POPS ALL AREAS TONIGHT WITH THE BEST CHANCES WEST AND NORTH CENTRAL. SHORT RANGE MODELS ARE NOW GOING BACK TOWARD THE OLD ECMWF AND UK MET IDEA OF CUTTING OFF A LOW OVER SOUTHEAST ARIZONA OR NORTHERN OLD MEXICO. THIS IN TURN SHOULD KEEP THE PANHANDLES UNDER A DIVERGENT FLOW AND IN THE PATH OF SHORT WAVES FOR A LONGER TIME. WITH THIS IN MIND...THINK THAT OUR CHANCES OF CONVECTION WILL GO UP TUESDAY INTO TUESDAY NIGHT. COLD FRONT SHOULD SLOWLY PUSH SOUTH ACROSS THE PANHANDLES TUESDAY. WE WILL HAVE TO WATCH FOR THE POTENTIAL FOR HEAVY RAIN ALONG AND NORTH OF THE FRONT AS THE DIVERGENCE ALOFT COMBINES WITH PLENTY OF MOISTURE AND INSTABILITY. THE SEVERE POTENTIAL WILL ALSO BE THERE AS WELL FROM TONIGHT INTO TUESDAY NIGHT...ESPECIALLY AS THE COLD POOL ALOFT MOVES CLOSER TO THE PANHANDLES. TEMPERATURES LOOK PRETTY MUCH ON TRACK IN THE GOING FORECAST. HOWEVER...WE MAY LOWER HIGHS A LITTLE ON WEDNESDAY AS LOW CLOUDS MAY STICK AROUND LONGER. UPPER LEVEL TROUGH MOVES EAST OF THE AREA BY THURSDAY AND AN UPPER LEVEL RIDGE BUILDS ACROSS THE SOUTHERN ROCKIES INTO THE SOUTHERN HIGH PLAINS. NEXT COLD FRONT MOVES THROUGH THE AREA SATURDAY NIGHT INTO EARLY SUNDAY...SO WILL KEEP TEMPERATURES A LITTLE COOLER FOR SUNDAY AND MONDAY. WE WILL ALSO ADD SOME SLIGHT CHANCE POPS FOR BOTH DAYS. THE MRF SHOWS A NORTHWEST FLOW ALOFT WHILE THE ECMWF AND UK MET SHOW A SOUTHWEST FLOW ALOFT. EACH ONE OF THESE WILL BE CAPABLE OF PULLING STORMS INTO THE AREA FROM THE MOUNTAINS. A FEW NUMBERS TO PONDER: AMA 63/85 56/76 51 366 DHT 59/79 52/74 48 464 BVR 64/84 58/74 50 464 .AMA... TX...NONE. OK...NONE. GOEHRING
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 6:50 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron | 55 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.